Illinois, 2021Damaging Winds in Illinois, April 7, 2021
April 7, 2021 · NWS ILX · 3 events in 1 county or zone
An approaching cold front triggered a line of showers and thunderstorms across west-central Illinois during the evening of April 7th. particularly across portions of Sangamon County where minor wind damage was observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front triggered a line of showers and thunderstorms across west-central Illinois during the evening of April 7th. Some of the embedded thunderstorm cells produced gusty winds of 50-60 mph...particularly across portions of Sangamon County where minor wind damage was observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 7, 5:21 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 7, 5:21 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
621 PM CDT Wed Apr 7 2021
.SYNOPSIS...
Issued at 258 PM CDT Wed Apr 7 2021
Showers and thunderstorms are expected to be numerous tonight
across central Illinois, as an upper level low moves east out of
Kansas. With this low only slowly moving through the region late
this week, expect periods of showers to linger Thursday into
Thursday night, before ending for a time on Friday.
&&
.SHORT TERM...(This evening through Thursday)
ISSUED AT 258 PM CDT Wed Apr 7 2021
Initial cluster of showers/storms which affected the Illinois
River valley earlier today has lifted into northwest Illinois,
with other showers/storms elsewhere more on the isolated to
scattered side. Decent sunshine pushed temperatures to 80 degrees
in many areas near and east of I-57, but the rainy conditions
resulted in temps falling into the 60s near the Illinois River.
Main convective activity for our evening is currently in a
north/south band over Missouri, ahead of an upper low currently
spinning over Kansas. High-res models bring this to near the
Mississippi River toward 7-8 pm, though in a weakening state as
they move east across the forecast area. Continued with the
categorical PoP's as the line works its way through, but dropped
showers late night and early morning across the western CWA, as
the dry slot ahead of the upper low pushes into the area. As this
low moves into central Illinois by late Wednesday afternoon,
wraparound showers will be on the increase, and PoP's were
significantly increased west of I-55 in the afternoon.
A fairly large temperature range is on tap Wednesday, with highs
in the mid 50s underneath the upper low in west central Illinois,
ranging to the mid 60s near the Indiana border.
.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 258 PM CDT Wed Apr 7 2021
The theme for the longer range will be "cooler and showery", as a
plethora of upper lows impacts our weather into the middle of next
week.
The upper low over central Illinois Thursday afternoon will slowly
lift northward late this week, only reaching the upper peninsula
of Michigan Friday evening. Hot on its heels, a second low will be
centered over Missouri by midday Saturday. Rain chances were
beefed up Thursday evening across the northern/western CWA as the
first low lifts toward Wisconsin, and some breaks in the rain are
likely Friday and Friday evening. Rain chances will also be
increased for Saturday and Saturday night. With the cool
temperatures associated with these lows, thunder chances will be
fairly minimal, though there may be a few storms across the
eastern CWA Saturday depending on where exactly the surface low
tracks. The third low of the series is expected toward mid week.
This pattern favors cooler conditions through the period,
especially as we get to mid week. However, highs in the 70s are
still possible Friday south of I-70.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 616 PM CDT Wed Apr 7 2021
A line of thunderstorms will move across central Illinois this
evening. There should be a general weakening trend in these storms
are they progress east after sunset. Breezy S/SSE winds and VFR
conditions will occur ahead of these storms, then MVFR conditions
and a switch to SSW winds will occur behind the line through the
remainder of the period. A brief wind shift to the west with gusts
to around 30 kt will be possible with any linear segments of
thunderstorms such as the area approaching SPI early this evening.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 7, 2:03 PM CST, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Wed Apr 7 2021
ILZ027>031-036>038-040>043-047>053-082015-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
303 PM CDT Wed Apr 7 2021
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Scattered thunderstorms will move across the area tonight. Some
of the storms could be strong to severe this evening. Damaging
winds and hail will be the main severe weather threats.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed from 6 pm to 9 pm. Please relay
any information about observed severe weather to the National
Weather Service while following all local, state and CDC
guidelines.
ILZ044>046-054>057-061>063-066>068-071>073-082015-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
303 PM CDT Wed Apr 7 2021
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Showers and isolated thunderstorms will move across the area tonight.
Severe weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Isolated thunderstorms are possible Saturday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
25
In the hours before
Special weather statement, Apr 7, 6:13 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Lincoln IL
713 PM CDT Wed Apr 7 2021
ILZ049-050-080100-
Scott-Morgan-
713 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND MORGAN COUNTIES UNTIL
800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Alsey to near Roodhouse to
near Greenfield. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Jacksonville, Winchester, Alexander, Meredosia, Bluffs, Franklin,
Murrayville, Woodson, Chapin, Manchester, Alsey, Naples, Exeter,
Literberry, South Jacksonville, Concord, Glasgow, Lynnville, Sinclair
and Riggston.
This includes Interstate 72 between mile markers 43 and 79.
LAT...LON 3972 9064 3974 9062 3978 9061 3983 9057
3987 9059 3987 9001 3952 8996 3952 9058
3958 9058 3964 9061 3969 9064
TIME...MOT...LOC 0012Z 203DEG 43KT 3952 9053 3945 9030 3929 9017
DeubelbeissThunderstorm Wind, Sangamon
- When
- April 7, 7:05 PM CST to 7:10 PM CST
- Where
- Sangamon County, 3 mi SSW of Southern View
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 39.710, -89.672
Numerous small tree branches were blown down and shingles were stripped off a roof.
Thunderstorm Wind, Sangamon
- When
- April 7, 7:05 PM CST to 7:10 PM CST
- Where
- Sangamon County, 3 mi S of Southern View
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Broadcast Media
- Coordinates
- 39.707, -89.650
Ten power poles were blown down.
Thunderstorm Wind, Sangamon
- When
- April 7, 7:07 PM CST to 7:12 PM CST
- Where
- Sangamon County, 2 mi WNW of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.811, -89.685
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, April 7, 20211 injured · $700,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in Louisiana, April 7, 2021$409,000 · EF1 · 6 events
- Hail and Damaging Winds in Arkansas, April 7 to 10, 2021$200,000 · 2.75 in hail · 33 events
- Tornadoes and Damaging Wind in Arkansas, April 7, 2021$245,000 · EF1 · 3 events
- Tornadoes and Hail in Louisiana, April 7, 2021$60,000 · EF1 · 10 events
- Wildfire in Nevada, April 7, 2021$200,000 · 1 event
- Damaging Wind in Mississippi, April 7, 2021$35,000 · 55 kt wind · 1 event
- Tornado and Hail in Tennessee, April 7 to 8, 2021$30,000 · EF0 · 3 events
- Damaging Winds in Arkansas, April 7, 2021$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Missouri, April 7, 20211 in hail · 10 events
- Tornado in Iowa, April 7, 20211 injured · EF0 · 1 event
- Hail and Damaging Winds in Missouri, April 7, 2021$5,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950806, 950808, 950807.